I was diagnosed with Crohn's one year ago. I've been on and off (mostly on) Prednisone for most of the year. I am on Lialda pills and have had five Remi infusions. This past infusion (one month ago) I had an allergic reaction at the hospital. I got hot and turned bright red all over. My chest tightened and it was hard to breathe. This all happened within 15 seconds. They stopped the IV, gave me steroids and more benadryl, and then restarted the Remi once I was stable. I did fine and they said I shouldn't react anymore. I've been itching ever since. about
10 days after the infusion I got a rash on my face and neck. My doctor put me on a Medrol pack. The following day I had the same reaction that I had at the hospital. Knowing I wouldn't make it to the ER in time, I called 911. The paramedics came and put me on oxygen and gave me benadryl. They took me to the ER. I was prescribed an Epipen. I have, luckily, not had that kind of reaction again. However I have been itching and randomly breaking out in rashes. My doctor is convinced it's not the Remi and sent me to an allergist last week. The allergist didn't know what to tell me. On top of the fact that I'm still itching 4 weeks later, my symptoms are all back. It's not even noon and I've gone to the bathroom 7x today. This past infusion was my last day on the Prednisone. I had been on Prednisone the whole time I had been on the Remi. Now I'm no longer on it and my symptoms are back. Does this mean the Remicade isn't even working? My doctor wants me to try the Remi one more time with more premeds. I'm not convinced and am wondering if Humira would be the better way to go. My doctor is frustrated that I am impossible to treat and I am frustrated that he isn't helping me. Any suggestions?? HELP!